Alert archive / Missouri / Red Flag Warnings in 2024
Red Flag Warning 3, NWS St. Louis, MO
NWS St. Louis, MO issued this red flag warning at Mar 24, 2024, 3:14 AM CDT for 9 counties in Missouri. It took effect at Mar 24, 2024, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 3:14 AM CDT (08:14 UTC)
- In effect from
- Mar 24, 2024, 1:00 PM CDT
- Expired
- Mar 24, 2024, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Dent County, MO, Franklin County, MO, Gasconade County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031 WWUS83 KLSX 240814 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 314 AM CDT Sun Mar 24 2024 ...STRENGTHENING WINDS, LOW HUMIDITY, MILD TEMPERATURES AND DRY VEGETATION WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING... MOZ041-047>050-059-062-072-083-241615- /O.NEW.KLSX.FW.W.0003.240324T1800Z-240325T0000Z/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO- Franklin MO-Crawford MO-Dent MO- 314 AM CDT Sun Mar 24 2024 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SECTIONS OF CENTRAL AND SOUTHEAST MISSOURI. The National Weather Service in St Louis has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * AFFECTED AREA...In Missouri, Fire Weather Zones 041, 047, 048, 049, 050, 059, 062, 072 and 083. * WINDS...Southeast 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ Maples
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this red flag warning went out at Mar 23, 10:40 PM CDT, 4 hours 34 minutes earlier. Its key messages:
- Milder temperatures combined with strengthening winds and relative humidity below 30% Sunday afternoon will result in elevated fire danger in Missouri.
- Rain chances will extend from late Sunday through early Tuesday with the highest potential (90-100%) progressing west to east Monday through Monday night. Rainfall totals of 1-1.5 inches could fall over much of the area with exception to central and northeast Missouri.
Area forecast discussion, Mar 23, 10:40 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1040 PM CDT Sat Mar 23 2024 .KEY MESSAGES... - Milder temperatures combined with strengthening winds and relative humidity below 30% Sunday afternoon will result in elevated fire danger in Missouri. - Rain chances will extend from late Sunday through early Tuesday with the highest potential (90-100%) progressing west to east Monday through Monday night. Rainfall totals of 1-1.5 inches could fall over much of the area with exception to central and northeast Missouri. && .SHORT TERM... (Through Late Sunday Night) Issued at 314 PM CDT Sat Mar 23 2024 Surface ridge will continue to slide off to the east tonight. In the meantime, a weak mid-level shortwave will slide along the MO/IA border. This combined with weak warm air advection and limited moisture could produce some light rain this evening per the majority of the latest CAM runs. However, there is a lot of dry air to overcome, especially in the lowest 5K feet as indicated in the latest forecast soundings, so if any rain does make it to the surface will be light in nature. Also, could see a few snowflakes mixed in, but do not expect any impacts from this as temperatures will remain above freezing. So will keep low chance POPs late this afternoon through this evening across portions of northeast Missouri and west central Illinois. On Sunday ahead of the next weather system, winds will veer to the southeast to south, ushering in warmer conditions despite increasing mid and high clouds. So expect highs in the upper 50s to low 60s. Otherwise, with the tightening pressure gradient as the system over the Central Plains slides towards the region as well as the latest soundings still indicating decent mixing, expect sustained surface winds of 15 to 25 mph and gusts up to 35-40 mph, especially across portions of central/northeast Missouri and west central Illinois. The latest deterministic as well as ensembles are in pretty good agreement on location, timing and strength of the system that will move towards the region Sunday night. By 12z Monday, the surface low will be over northeastern KS/southeastern NE. Initially very dry conditions will persist across the region with dewpoints only in the 30s, so this could slow down the onset of heavier rains Sunday evening. However, the strong southerly winds will begin to usher in increasing moisture with rain likely (60-90%), mainly west of the Mississippi River during the overnight hours, though amounts will be on the light side. Byrd && .LONG TERM... (Monday through Next Saturday) Issued at 314 PM CDT Sat Mar 23 2024 Warm, moist air will continue to surge northward into the region on Monday with the main corridor of moisture along and east of the Mississippi River. The latest LREF is forecasting PWATs between an inch and 1.25" in this area. In the meantime, a prefrontal trough will be the main focus for rain during the day on Monday into Monday evening. A few rumbles of thunder are possible with this first wave but the latest deterministic models as well as ensembles have little to no CAPE, so do not expect widespread thunderstorm activity. Fortunately, ample ascent and deeper moisture late Monday into early Tuesday will be enough to provide a soaking rainfall over most locations with highest totals still favoring southeast Missouri. The latest LREF ensembles as well as a majority of the deterministic models still indicating near an inch of rain for most of the area, except portions of northeast Missouri. Also, the LREF has between a 20 and 40 percent probability of an inch or more in portions of southeast Missouri. Then the main cold front will slide through late Monday night, but little in the way of precipitation expected with it and winds will veer to the west. For the rest of the work week, it will be rather quiet with slightly below normal temperatures Tuesday and Wednesday, then warm up above normal with highs back in the 70s Friday and Saturday. As for the next chance for rain, the latest cluster analysis still has timing, strength and location differences among the ensembles, so stuck with the latest NBM solution for POPs Friday afternoon through Friday night. Byrd && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1040 PM CDT Sat Mar 23 2024 VFR conditions continue with a southeast breeze through the night. Some high level moisture is streaming through but very little of this is reaching the ground and cloud bases are above 10,000 FT. Winds pick up out of the SSE Sunday morning, gusting to 20 or 30KT by midday for most sites. These winds continue deep into the evening on Sunday, but if surface winds are able to diminish and a low level inversion set up, we could see some low level wind shear as winds aloft increase Sunday night. Kimble && .FIRE WEATHER... Issued at 314 PM CDT Sat Mar 23 2024 With sustained southeast to south winds of 10 to 25 mph, as well as gusts up to 35 mph, combined with RH values dipping below 30%, dry fuels and warmer temperatures, still expect elevated fire danger for central/east central, as well as the eastern Ozarks in Missouri Sunday afternoon. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 23, 2:58 PM CDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 258 PM CDT Sat Mar 23 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-242000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 258 PM CDT Sat Mar 23 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low relative humidity, strengthening winds, and dry vegetation will result in elevated fire danger across central/east central, as well as the eastern Ozarks in Missouri Sunday afternoon and early evening. There is a slight chance of thunderstorms across portions of the area early Monday into Monday night. There is also a chance for thunderstorms Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:18 PM CDT | Wind Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 29 hr |
Nearby
Red Flag Warnings in Missouri, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.